We describe a patient who presented with Wegener's granulomatosis associated with antineutrophil cytoplasmic antibodies (ANCA) directed against proteinase 3 (PR3) with a cytoplasmic immunofluorescence pattern (cANCA), whose ANCA type changed to antimyeloperoxidase antibodies with a perinuclear immunofluorescence pattern (pANCA) when treated with propylthiouracil, and changed back to anti-PR3 antibodies with cANCA after the medication was discontinued. The patient developed flares of vasculitis symptoms associated with rises in either type of ANCA. Tests for antimyeloperoxidase ANCA were repeatedly negative before the drug was started, strongly implicating the drug as the cause of the episode. This case demonstrates that patients with idiopathic ANCA-positive vasculitis may quickly develop a superimposed drug-associated ANCA-positive vasculitis. Iatrogenic vasculitis should be suspected when a patient with idiopathic vasculitis with one type of ANCA develops the other type of ANCA.